Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lizakath

Accutane Scares

Recommended Posts

Hi everyone :)

This is my first post, so forgive me if I'm not down with the lingo and such. I literally had flawless skin my entire life until two years ago (age 22), when I started to get random breakouts. Not anything too bad, but nothing like I had experienced before. That continued for a year up until the past few months. Not from my mid-cheeks, down to my chin, my skin is inflamed and gets the same whiteheads and mini cysts all over. It almost looks like a U of acne on my face. I've always been a strict follower of cleansing, moisturizing and taking care of my skin but nothing seems to help. I finally gave into the dermatologist and she said that nothing topical will help me and my best bet is accutane. I feel terrible complaining because I know people suffer much worse than I do, but I'm afraid it will continue to get worse. As much as I want my skin clear, I'm scared that the accutane will do more harm than good. I know there are a million threads about it on here, but I also wanted to start my own :)

Thank you so much!

Share this post


Link to post
Share on other sites

Accutane scares a lot of people. It scared me at first, too, but eventually you have to decide if clear skin is worth the risk. Accutane may or may not work for you. Most likely, it will. It doesn't work the same for each individual. It's up to you, and nobody else, to keep track of your progress and side effects. If anything out of the ordinary happens, tell your derm and get off the medicine. It's just as easy, if not easier, to get off the medicine than it is to get on it. Decide for yourself. If you think it's right, go for it. Go on a low dose course, if you're truly that scared.

Edited by Sima

Share this post


Link to post
Share on other sites

Yep. What she said ^. Start off LOW. 10 or 20mg a day. That's what the europeans do and they have found success. Less chance of adverse side effects for the long run. good luck.

Share this post


Link to post
Share on other sites

Accutane will probably help you out, but it is a serious drug. You are right to be a bit cautious about it.

Did you try anything else before your dermatologist recommended Accutane?

Share this post


Link to post
Share on other sites

I've been on accutane for 2.5 months as of today, and so far I've only had mild side effects, nothing that's really changed my life a considerable amount. For most people, as long as you're healthy before and during your course, you should be okay. Drink plenty of water, lay off drugs and alcohol, exercise regularly, etc.

But it's not something to take lightly. If I had a better choice than Accutane, I would take it in a heartbeat.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×